Maher, Joseph and Rubinstein, J. Hyam (2003) Period three actions on the three-sphere. Geometry and Topology, 7 (11). pp. 1-69. ISSN 1465-3060. http://resolver.caltech.edu/CaltechAUTHORS:MAHgt03
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:MAHgt03
We show that a free period three action on the three-sphere is standard, ie, the quotient is homeomorphic to a lens space. We use a minimax argument involving sweepouts.
|Additional Information:||© Geometry & Topology Publications Proposed: Cameron Gordon; Seconded: Walter Neumann, Joan Birman Received: 6 April 2002; Revised: 1 June 2003; Published: 19 June 2003 The first named author would like to thank his PhD advisor Daryl Cooper for his exceptional fortitude and patience during the writing of this paper. He would also like to thank the National Science Foundation for providing partial support during the writing of this paper. Both authors would like to thank the referee for many helpful comments.|
|Subject Keywords:||3-manifold, 3-sphere, group action, spherical 3-manifold, lens space|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||28 Sep 2005|
|Last Modified:||26 Dec 2012 08:41|
Repository Staff Only: item control page